Alert archive / New York / Wind Advisories in 2006

Wind Advisory 11, NWS New York, NY

March 14, 20069 counties in New York; 4 counties in Connecticut; Hudson County, Passaic County, New Jersey

NWS New York, NY issued this wind advisory at Mar 14, 2006, 3:52 PM EST for 9 counties in New York; 4 counties in Connecticut; Hudson County, Passaic County, New Jersey. It took effect at Mar 15, 2006, 3:25 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2006, 3:52 PM EST (20:52 UTC)
In effect from
Mar 15, 2006, 3:25 AM EST
Expired
Mar 15, 2006, 3:43 PM EST
In force
12 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2006-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2006-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
316 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KOKX 142052
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
352 PM EST TUE MAR 14 2006

...STRONG WINDS EXPECTED ON WEDNESDAY...

.LOW PRESSURE OVER NOVA SCOTIA WILL CONTINUE TO RAPIDLY DEEPEN AS
HIGH PRESSURE BUILDS INTO THE SOUTHEAST UNITED STATES. AS A
RESULT...A TIGHT PRESSURE GRADIENT WILL FORM BETWEEN THESE TWO
SYSTEMS THROUGHOUT THE DAY WEDNESDAY. WINDS WILL DIMINISH
WEDNESDAY EVENING.

CTZ009>012-NJZ002-004>006-011-NYZ067-071>081-150500-
/O.NEW.KOKX.WI.Y.0011.060315T1300Z-060315T2300Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-ESSEX-HUDSON-
UNION-ORANGE-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
352 PM EST TUE MAR 14 2006

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM EST WEDNESDAY. 

LOW PRESSURE MOVING INTO NOVA SCOTIA TONIGHT WILL DEEPEN AS HIGH
PRESSURE BUILDS INTO THE SOUTHEAST UNTIED STATES. THE PRESSURE
GRADIENT BETWEEN THESE TWO SYSTEMS WILL ALLOW FOR WINDS TO
INCREASE THROUGHOUT THE DAY TO 25 TO 30 MPH WITH GUSTS RANGING
FROM 45 TO 50 MPH. THESE WINDS WILL DIMINISH TOWARDS EVENING.

THE GREATEST IMPACT IS EXPECTED IN NORTHEAST NEW JERSEY...NEW YORK
CITY...ELEVATED LOCATIONS ACROSS THE LOWER HUDSON VALLEY AND AREAS
ALONG THE COAST. DUE TO THE GUSTY NATURE OF THE HIGH WINDS...USE
OF HIGH PROFILE VEHICLES AND TRAVEL ON ELEVATED ROADWAYS AND
BRIDGES WILL BECOME HAZARDOUS. MAKE SURE BOTH HANDS ARE ON THE
STEERING WHEEL AT ALL TIMES. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MPS
4 follow-up statements
000 
WWUS71 KOKX 150228
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
928 PM EST TUE MAR 14 2006

...STRONG WINDS EXPECTED ON WEDNESDAY...

.LOW PRESSURE OVER NOVA SCOTIA WILL CONTINUE TO RAPIDLY DEEPEN AS
HIGH PRESSURE BUILDS INTO THE SOUTHEAST UNITED STATES. AS A
RESULT...A TIGHT PRESSURE GRADIENT WILL FORM BETWEEN THESE TWO
SYSTEMS AND HOLD THROUGHOUT THE DAY WEDNESDAY. WINDS WILL DIMINISH
WEDNESDAY EVENING.

CTZ009>012-NJZ002-004>006-011-NYZ067-071>081-151030-
/O.CON.KOKX.WI.Y.0011.060315T1300Z-060315T2300Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-ESSEX-HUDSON-
UNION-ORANGE-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
928 PM EST TUE MAR 14 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM EST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM EST
WEDNESDAY. 

LOW PRESSURE MOVING INTO NOVA SCOTIA TONIGHT WILL DEEPEN AS HIGH
PRESSURE BUILDS INTO THE SOUTHEAST UNTIED STATES. THE PRESSURE
GRADIENT BETWEEN THESE TWO SYSTEMS WILL ALLOW FOR WINDS TO
INCREASE WEDNESDAY MORNING AND THEN REMAIN STRONG THROUGH THE DAY
AT 25 TO 30 MPH WITH GUSTS RANGING FROM 45 TO 50 MPH. THESE WINDS
WILL DIMINISH TOWARDS EVENING.

THE GREATEST IMPACT IS EXPECTED IN NORTHEAST NEW JERSEY...NEW
YORK CITY...ELEVATED LOCATIONS ACROSS THE LOWER HUDSON VALLEY AND
AREAS ALONG THE COAST. DUE TO THE GUSTY NATURE OF THE HIGH
WINDS...USE OF HIGH PROFILE VEHICLES AND TRAVEL ON ELEVATED
ROADWAYS AND BRIDGES WILL BECOME HAZARDOUS. MAKE SURE BOTH HANDS
ARE ON THE STEERING WHEEL AT ALL TIMES.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS71 KOKX 150825
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
325 AM EST WED MAR 15 2006

...WINDY CONDITIONS EXPECTED TODAY...

.LOW PRESSURE OVER NOVA SCOTIA WILL REMAIN NEARLY STATIONARY 
TODAY AS HIGH PRESSURE BUILDS INTO MIDWEST. AS A RESULT...A TIGHT
PRESSURE GRADIENT WILL FORM BETWEEN THESE TWO SYSTEMS AND HOLD
THROUGHOUT THE DAY TODAY. WINDS WILL DIMINISH TONIGHT.

CTZ005>008-NJZ003-NYZ068>070-151630-
/O.EXA.KOKX.WI.Y.0011.060315T1300Z-060315T2300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-BERGEN-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
325 AM EST WED MAR 15 2006

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EST
THIS AFTERNOON. 

WINDS WILL INCREASE THIS MORNING AND THEN REMAIN QUITE STRONG
THROUGHOUT THE DAY AT 25 TO 35 MPH WITH GUSTS RANGING FROM 45 TO 50
MPH. THESE WINDS WILL DIMINISH LATE THIS AFTERNOON AND EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. SCATTERED POWER OUTAGES MAY ALSO OCCUR. WALKING COULD
BECOME DIFFICULT AT TIMES...ESPECIALLY ON CITY STREETS WHERE WIND
GETS FUNNELED IN BETWEEN BUILDINGS. LOOSE OBJECTS SUCH AS GARBAGE
CANS AND LIGHT LAWN AND DECK FURNITURE COULD BE BLOWN AROUND.

$$

CTZ009>012-NJZ002-004>006-011-NYZ067-071>081-151630-
/O.CON.KOKX.WI.Y.0011.060315T1300Z-060315T2300Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-ESSEX-HUDSON-
UNION-ORANGE-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
325 AM EST WED MAR 15 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EST
THIS AFTERNOON. 

WINDS WILL INCREASE THIS MORNING AND THEN REMAIN QUITE STRONG
THROUGHOUT THE DAY AT 25 TO 35 MPH WITH GUSTS RANGING FROM 45 TO 50
MPH. THESE WINDS WILL DIMINISH LATE THIS AFTERNOON AND EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. SCATTERED POWER OUTAGES MAY ALSO OCCUR. WALKING COULD
BECOME DIFFICULT AT TIMES...ESPECIALLY ON CITY STREETS WHERE WIND
GETS FUNNELED IN BETWEEN BUILDINGS. LOOSE OBJECTS SUCH AS GARBAGE
CANS AND LIGHT LAWN AND DECK FURNITURE COULD BE BLOWN AROUND.

$$
000 
WWUS71 KOKX 151610
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
1110 AM EST WED MAR 15 2006

...WINDY CONDITIONS EXPECTED TODAY...

.A LOW PRESSURE SYSTEM OVER SOUTHEAST CANADA WILL REMAIN NEARLY
STATIONARY TODAY AS HIGH PRESSURE BUILDS EAST ACROSS THE MIDWEST.
THE PRESSURE GRADIENT BETWEEN THESE SYSTEMS WILL CAUSE WEST TO
NORTHWEST WINDS TO GUST BETWEEN 40 AND 50 MPH THROUGH THIS
AFTERNOON.

CTZ005>012-NJZ002>006-011-NYZ067>081-152200-
/O.CON.KOKX.WI.Y.0011.000000T0000Z-060315T2300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1110 AM EST WED MAR 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

WEST TO NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH THIS AFTERNOON
WITH GUSTS AS HIGH AS 40 TO 50 MPH...ESPECIALLY ALONG THE COAST.
THESE STRONG AND GUSTY WINDS WILL DECREASE WITH THE APPROACH OF
SUNSET THIS EVENING AND GRADUALLY BECOME LIGHTER OVERNIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. SCATTERED POWER OUTAGES MAY ALSO OCCUR. WALKING COULD
BECOME DIFFICULT AT TIMES...ESPECIALLY ON CITY STREETS WHERE WIND
GETS FUNNELED IN BETWEEN BUILDINGS. LOOSE OBJECTS SUCH AS GARBAGE
CANS AND LIGHT LAWN AND DECK FURNITURE COULD BE BLOWN AROUND.

$$
GC
000 
WWUS71 KOKX 152043
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
343 PM EST WED MAR 15 2006

...WIND ADVISORY IS CANCELED...

.A LOW PRESSURE SYSTEM OVER SOUTHEAST CANADA WILL REMAIN NEARLY
STATIONARY AS HIGH PRESSURE BUILDS EAST ACROSS THE MIDWEST.


CTZ005>012-NJZ002>006-011-NYZ067>081-152145-
/O.CAN.KOKX.WI.Y.0011.000000T0000Z-060315T2300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
343 PM EST WED MAR 15 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELED THE WIND
ADVISORY.

ALTHOUGH WEST TO NORTHWEST WINDS WILL RANGE BETWEEN 20 AND 30 MPH
WITH GUSTS BETWEEN 30 AND 40 MPH...THEY WILL CONTINUE TO SLOWLY
DECREASE OVERNIGHT AND REMAIN BELOW WIND ADVISORY CRITERIA.

$$

GC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Mar 14, 3:47 PM EST, 5 minutes earlier.

Area forecast discussion, Mar 14, 3:47 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
347 PM EST TUE MAR 14 2006

.NEAR TERM /TONIGHT/...
WINDS CONTINUE TO INCREASE AND TEMPERATURES CONTINUE THERE STEADY
FALL INTO THIS EVENING BEHIND DEPARTING COLD FRONT. ALSO
CONTINUING ITS STEADY MARCH EASTWARD IS A BATCH OF FLURRIES
CURRENTLY ACROSS NORTEHRN PA AND UPSTATE NY ASSOCIATED WITH A VIGOROUS
5H VORT AND 7H TROF AXIS...AS A RESULT HAVE ISO FLURRIES TONIGHT
ACROSS NW AREAS /ELSEWHERE DOWNSLOPE FLOW + LOW LEVEL CAA --
LOW LEVEL SINKING AIR -- SHOULD BE ENOUGH TO COMPENSATE FOR
FORCING MENTIONED ABOVE/. FORCING CLEARS AREA AFTER MIDNIGHT...BUT
THEN LAKE EFFECT MACHINERY SHOULD SET UP...AND CANNOT RULE OUT
BLOW OVER FLURRIES IN SAME AREA LATE TONIGHT. AS FOR TEMPERATURES
FWC/MET/MAV WERE IN GENERAL AGREEMENT SO USED A BLEND. BETWEEN
5/7H DISTURBANCE AND CAA ALOFT SHOULD GET ENOUGH LOW TO MID CLOUDS
TO MAKE THINGS PARTLY CLOUDY TONIGHT.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
TWO MAIN THINGS FOR WEDNESDAY...IT WILL BE WINDY /CT COASTAL
AREAS...LONG ISLAND...NYC METRO AND ELEVATED AREAS IN
ORANGE/PASSAIC COUNTY HAVE WIND ADVISORY - MORE DETAILS BELOW/ AND
THE WINDS COUPLED WITH LOW HUMIDITIES IN THE AFTERNOON WARRANT A
FIRE WEATHER WATCH ACROSS THE ENTIRE CWA WED AFTERNOON /SEE FIRE
WEATHER SECTION OF AFD FOR DETAILS/.

AS FAR AS THE WIND ADVISORY GOES...WITH 85-7H WINDS OF 45-50 KT
AND 95H WINDS OF 35-40KT...COUPLED WITH STEEP 10-85H LAPSE RATES
/NEAR IF NOT SUPER ADIABATIC/ HAVE GONE WITH AN ADVISORY
/PRIMARILY FOR GUSTS/ ACROSS COASTAL CT...LONG ISLAND...NYC METRO
ZONES PLUS ORANGE AND PASSAIC COUNTIES (DUE TO HIGHER ELEVATIONS
THERE).

TOMORROW SHOULD BE LAST DAY WITH NEAR TO MAYBE SLIGHTLY ABOVE NORMAL
TEMPERATURES FOR A WHILE. SECONDARY PUSH OF COLD AIR DOES NOT
ARRIVE UNTIL LATE WEDNESDAY...SO 850 TEMPERATURES OF -9 TO -12 COUPLED
WITH LOW LEVEL THICKNESS AROUND 1280 AND BUFKIT PROJECTED MIXING
HEIGHTS OF 750 MB SUPPORT HIGHS GENERALLY IN THE MID 40S...WITH
SOME UPPER 40S NOT OUT OF THE QUESTION ESPECIALLY WITHIN NYC
METRO.

WINDS GRADUALLY DIMINISH WED NIGHT INTO THURSDAY AS WEAK HIGH
PRESSURE BUILDS INTO THE SOUTH...AND THE OCCLUDED LOW OVER THE
CANADIAN MARITIME PROVINCES SPINS ITSELF DOWN. THIS DIMINISHED
WIND SHOULD ALLOW FOR LOWS WEDNESDAY NIGHT TO GET ABOUT 5 DEGREES
COOLER THAN TONIGHT. FOR HIGHS THURSDAY INCREASING MARCH SUN ANGLE
COUPLED WITH WNW DOWNSLOPE FLOW WORK TO COUNTER ACT LOWER 850
TEMPERATURE AND THICKNESS VALUES THAN WEDNESDAY...SO HIGHS SHOULD
GENERALLY BE ONLY A COUPLE OF DEGREES OF WEDNESDAY/S LEVELS ON
THURSDAY /JUST ENOUGH TO ENSURE TEMPERATURES ARE AT OR JUST BELOW
NORMAL/.

STORM SYSTEM ORIGINATING FROM THE ROCKIES WEDNESDAY TRACKS EASTWARD
TO THE CENTRAL OHIO RIVER VALLEY BY THURSDAY EVENING...THEN TO NEAR
THE SOUTH JERSEY COAST BY THURSDAY MORNING /USING A GFS/NAM/CMC
BLEND/. FOR NOW IT APPEARS BEST CHANCE FOR PRECIP WILL BE ACROSS
SOUTHERN AREAS LATE THU NIGHT EARLY INTO FRI MORNING WITH LIGHT
SNOW INLAND AND A LIGHT RAIN/SNOW MIX TRANSITIONING TO LIGHT SNOW
FRI MORNING AS THE LOW MOVES TO THE SOUTH/EAST. FOR NOW IT APPEARS
PRECIPITATION DEVELOPS ACROSS SW AREAS AFTER MIDNIGHT THURSDAY
NIGHT...SPREADS EAST ACROSS SOUTHERN AREAS OVERNIGHT...THEN COMES
TO END THROUGHOUT BY MIDDAY FRIDAY. RAPIDLY CLEAR OUT SKY
CONDITIONS FRIDAY AFTERNOON BEHIND THE SYSTEM. FOR TEMPERATURES
FAVORED THE COOLER MET GUIDANCE THURSDAY NIGHT AND A BLEND OF
MEX/MEN /MEX ENSEMBLE MEAN/ NUMBERS FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
COLD AND DRY THROUGH THE PERIOD AS STRONG CANADIAN HIGH PRESSURE
BUILDS IN. HIGHS SHOULD GENERALLY RANGE FROM 35-40 OVER THE
WEEKEND...THEN GRADUALLY MODERATE TO START THE WEEK AS 850 COLD
POOL LIFTS BACK NORTHEAST /L-M 40S TUESDAY - STILL BELOW NORMAL/.
THERE IS SOME SUGGESTIONS A STORM COULD IMPACT AT LEAST SOUTHERN
AREAS THE MIDDLE OF NEXT WEEK...BUT WITH MORE RECENT GUIDANCE
SUGGESTING IT WILL STAY WELL TO THE SOUTH...HAVE KEPT LATE TUESDAY
DRY FOR NOW.

&&

.AVIATION...
VFR...WITH STRONG W-NW WINDS THROUGH THE 18Z TAF PERIOD.
SPEEDS ARE CURRENTLY SUSTAINED AT 20-25 KT WITH GUSTS INTO THE 30S
AT NEARLY ALL AREA TERMINALS...WITH ISOLATED GUSTS 40-45 KT /NOTE
KSWF 44 KT GUST JUST BEFORE 19Z/. STRONG CAA WILL KEEP VERTICAL
MIXING GOING TONIGHT...AT SPEEDS SLIGHTLY LESS THAN THOSE OF THIS
AFTERNOON...BUT SPEEDS A TOUCH HIGHER THAN TO THOSE OF TODAY WILL
RETURN WITH DAYTIME HEATING AFTER 14Z WED.

&&

.MARINE...
AS HIGH PRES BUILDS INTO THE SOUTHEAST US...LOW PRES MOVING INTO
NOVA SCOTIA WILL CONTINUE TO DEEPEN. AS A RESULT...THE PRESSURE
GRADIENT BETWEEN THESE TWO SYSTEM WILL CREATE GALE FORCE WINDS
THROUGHOUT AREA WATERS...ENDING WED NIGHT ON THE SOUND/HARBOR AND
THU AFTERNOON ON THE OCEAN. WINDS MAY DROP BELOW GALE FORCE FOR A
BRIEF TIME THIS EVENING...BUT WILL CONTINUE TO RUN WITH GALES
THROUGHOUT THE TIME. WINDS MAY EVEN COME CLOSE TO STORM FORCE WINDS
FOR A BRIEF TIME ON THE EASTERN OCEAN WATERS WED AFTERNOON.

&&

.FIRE WEATHER...
GIVEN SUNSHINE THIS AFTERNOON AND WINDS STAYING UP TONIGHT...IN
CONCURRENCE WITH OUR ON STATION FIRE WEATHER COORDINATOR AND BOX
AND PHI...IT WAS FELT THAT THE SUN AND WIND WOULD PRODUCE ENOUGH
EVAPORATION OF SUNDAY/S AND THIS MORNING/S RAIN TO WAIVE THE LESS
THAN .25 INCHES OF RAIN IN 5 DAY CRITERIA (WITH CRITERIA FOR
SUSTAINED OR FREQUENT GUSTS ABOVE 25 MPH AND MINIMUM RH BELOW 30
PCT EXPECTED TO BE MET). MAIN CONCERN IS FOR IGNITION OF FINE /1
HOUR FUELS/ SUCH AS DRY GRASSES AND PINE NEEDLES -- AS IN THE
BRUSH FIRE THIS PAST WEEKEND ON STATEN ISLAND.

&&

.HYDROLOGY...
LOCAL RIVERS/STREAMS SHOULD CONTINUE TO REMAIN STEADY OR SLOWLY
FALL AS NO SIGNIFICANT PRECIPITATION IS EXPECTED OVER THE NEXT WEEK.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FOR CTZ009>012 FROM 8 AM WEDNESDAY TO 6 PM
     WEDNESDAY.
  ...FIRE WEATHER WATCH FOR CTZ005>012 FROM 10 AM WEDNESDAY TO 6 PM
     WEDNESDAY.
NJ...FIRE WEATHER WATCH FOR NJZ002>006-011 FROM 10 AM WEDNESDAY TO
     6 PM WEDNESDAY.
  ...WIND ADVISORY FOR NJZ002-004>006-011 FROM 8 AM WEDNESDAY TO 6
     PM WEDNESDAY.
NY...FIRE WEATHER WATCH FOR NYZ067>081 FROM 10 AM WEDNESDAY TO 6 PM
     WEDNESDAY.
  ...WIND ADVISORY FOR NYZ067-071>081 FROM 8 AM WEDNESDAY TO 6 PM
     WEDNESDAY.
MARINE...GALE WARNING FOR ANZ330-335-338 UNTIL 1 AM THURSDAY.
  ...GALE WARNING FOR ANZ350 UNTIL 5 PM THURSDAY.
  ...GALE WARNING FOR ANZ353-355 UNTIL 11 AM THURSDAY.
&&

SHORT/LONG TERMS...MALOIT
AVIATION...BG
MARINE...MS
Hazardous weather outlook, Mar 14, 5:02 AM EST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE UPTON NY
502 AM EST TUE MAR 14 2006

CTZ005>012-NJZ002>006-011-NYZ067>081-151015-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
502 AM EST TUE MAR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT...

WINDS MAY GUST UP TO 45 MPH THIS AFTERNOON THROUGH EARLY
THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

WINDS MAY GUST UP TO 50 MPH ON WEDNESDAY. A WIND ADVISORY
MAY BE REQUIRED.

FIRE DANGER WILL BE ELEVATED ON WEDNESDAY DUE TO LOW RH
VALUES AND STRONG WINDS. NEAR RED FLAG CONDITIONS ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

ANZ355-151015-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
502 AM EST TUE MAR 14 2006

...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A GALE WARNING IS IN EFFECT FROM NOON TODAY THROUGH 6 AM
THURSDAY FOR WIND GUSTS UP TO 40 KT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A GALE WARNING IS IN EFFECT THROUGH 6 AM THURSDAY FOR
WIND GUSTS UP TO 40 KT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

ANZ350-353-151015-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
502 AM EST TUE MAR 14 2006

...GALE WARNING IN EFFECT FROM NOON TODAY TO 3 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A GALE WARNING IS IN EFFECT FROM NOON TODAY THROUGH 3 PM THURSDAY
FOR WIND GUSTS UP TO 40 KT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A GALE WARNING IS IN EFFECT THROUGH 3 PM THURSDAY FOR WIND GUSTS
UP TO 40 KT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

ANZ338-151015-
NEW YORK HARBOR-
502 AM EST TUE MAR 14 2006

...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 9 AM TO 6 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A GALE WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
AFTERNOON FOR WIND GUSTS UP TO 40 KT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A GALE WARNING IN EFFECT FROM 9 AM WEDNESDAY TO 6 PM WEDNESDAY
FOR GUSTS UP TO 40 KT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

ANZ330-335-151015-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
502 AM EST TUE MAR 14 2006

...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A GALE WARNING IS IN EFFECT FROM NOON TODAY TO 6 AM THURSDAY
FOR WIND GUSTS UP TO 40 KT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A GALE WARNING IS IN EFFECT UNTIL 6 AM THURSDAY FOR WIND GUSTS UP
TO 40 KT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

Nearby

Wind Advisories in New York, 2006Wind Advisories in Connecticut, 2006Wind Advisories in New Jersey, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.